MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. COMPACT INTUITIV PACK DISPOSABLE TUBING SET; PHACO TUBING

JOHNSON & JOHNSON SURGICAL VISION, INC. COMPACT INTUITIV PACK DISPOSABLE TUBING SET; PHACO TUBING
Model Number OPO80
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event is unknown as it was not provided device evaluation: the tubing pack was returned to evaluation.A visual evaluation was performed.The visual assessment observed a hole on the tyvek lid.Manufacturing record review: per manufacturing records review report, no related non-conformity or deviations were issued during manufacturing the tubing pack lot# 60209819.All devices met material, assembly and performance specifications at the time of product released.Investigations: the failure mode of ¿pinhole in the packaging¿ was not replicated through mechanical stress inflicted by simulated standard shipping and handling conditions, however, was able to be replicated when a single opo80 tubing pack was dropped from a height of 48 inches.A potential contributor for the ¿pinhole in the package¿ may be related to the opo80 tubing pack being able to move within the tyvek packaging and during its inappropriately handling by the user such as unintentional dropping of the tubing pack tray on the floor.Device labeling does contain instructions to not use the device if the package is damaged.As a proactive and precautionary measure, the current packaging will be reconfigured (and validated) to increase its durability.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The surgery center reported observing holes worn into the tyvek lid of a compact intutiv pack disposable tubing set model opo80.The surgery center had concerns the packaging had been comprised and the tubing pack was no longer sterile.A visual inspection confirmed a puncture hole on the tyvek lid.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
COMPACT INTUITIV PACK DISPOSABLE TUBING SET
Common Device Name
PHACO TUBING
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9835139
Report Number3006695864-2020-00183
Device Sequence Number11484586
Product Code HQC
UDI-Device Identifier05050474573352
UDI-Public(01)05050474573352(17)211015(10)60209819
Combination Product (Y/N)Y
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2021
Device Model NumberOPO80
Device Catalogue NumberOPO80
Device Lot Number60209819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date03/16/2020
Supplement Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005